Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2004, 8:46 PM CST for Dunklin County, Pemiscot County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 8:46 PM CST (02:46 UTC)
- Expired
- Mar 29, 2004, 9:30 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Dunklin County, MO, Pemiscot County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WUUS54 KMEG 300246 SVRMEM MOC069-155-300330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 846 PM CST MON MAR 29 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 930 PM CST * AT 845 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF KENNETT...MOVING EAST AT 35 MPH. HAIL UP TO 1 INCH IN DIAMETER WAS REPORTED WITH THIS STORM FROM A TRAINED WEATHER SPOTTER. * CITIES IN THE PATH OF THIS STORM THROUGH 930 PM CST INCLUDE... DEERING... DENTON...STEELE... COOTER...HAYTI HEIGHTS... HAYTI... CARUTHERSVILLE... .LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3624 9012 3606 9015 3600 8968 3623 8964 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:45 PM CST, 1 minute earlier.
Area forecast discussion, Mar 29, 8:45 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CST MON MAR 29 2004 .DISCUSSION... A SPOKE OF ENERGY ROTATING COUNTER CLOCKWISE AROUND THE BASE OF AN UPPER TROUGH IS PRODUCING SHOWERS AND THUNDERSTORMS...WITH SOME HAIL AND GUSTY WINDS...IN NE AR AND THE BOOTHEEL. THIS ACTIVITY SHOULD MOVE EAST ACROSS THE MS RIVER AND WEAKEN INTO LATE EVENING HOURS. ONLY ONE REPORT OF INCH HAIL HAS BEEN REPORTED. RAINFALL SHOULD BE CONFINED TO THE EASTERN HALF OF THE CWA AFTER MIDNIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 29, 7:30 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 730 AM CST MON MAR 29 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 730 AM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
In the hours before
Special weather statement, Mar 29, 8:00 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 800 PM CST MON MAR 29 2004 ARZ018-MOZ113-115-300300- DUNKLIN MO-GREENE AR-PEMISCOT MO- 800 PM CST MON MAR 29 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN...GREENE AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE HEIGHTS AT 758 PM CST...MOVING EAST AT 40 MPH. GUSTY WINDS OVER 40 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THIS STORM. PEOPLE IN DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF CARUTHERSVILLE...HAYTI...MARMADUKE...PARAGOULD...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. SWC
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.